MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Model Number M0031681900
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon deployment of a coil, the physician noticed that the subject microcatheter was behaving strangely and did not have one-to-one feedback.The coil kept kicking the microcatheter out of the aneurysm.When the catheter was removed from the patient's anatomy, the distal portion of the catheter was found broken.The tip of the broken catheter was found inside the guide catheter.Another similar microcatheter was used to complete the procedure without any clinical consequences.
 
Additional Manufacturer Narrative
D4 - lot/serial no.Corrected to (b)(6).
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the returned catheter strain relief was found to be detached/separated.A dry blood was noted inside the hub.The catheter shaft was found kinked/bent.During functional testing, the catheter was flushed, and the patency mandrel was advanced through the microcatheter; however, significant resistance was noted, and significant amount of blood exited the microcatheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there wasn't any damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was maintained throughout the clinical procedure.It was seen that the catheter shaft was kinked which would account for the difficulty advancing the coil.The catheter tip was intact.The catheter secondary strain relief was detached which may have been perceived as the catheter tip was detached, therefore the as reported defect catheter tip broken/fractured during use was assigned not confirmed.The catheter most likely kinked/bent during the procedure due to some procedural/anatomical factors encountered during use leading to the reported and analyzed defects.Based on the investigation results and available information, an assignable cause of procedural factors was assigned to the as reported defects catheter, difficulty advancing coil, unexpected movement of device as well as analyzed defects catheter shaft kinked/bent, catheter shaft friction and catheter strain relief detached/separated.The product investigation confirmed that the microcatheter tip was found intact and not broken/fractured during use as reported.It is highly unlikely that the detachment of strain relief, kink/bent and friction noted on the microcatheter may contributed to and/or cause any patient injury; therefore, this record has been deemed non-reportable with an awareness date of 18-oct-2021.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12316859
Report Number3008881809-2021-00333
Device Sequence Number4136179
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public04546540688224
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model NumberM0031681900
Device Catalogue NumberM0031681900
Device Lot Number22164087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer09/08/2021
10/18/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/27/2021
11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENCHMARK INTRACRANIAL ACCESS CATHETER (PENUMBRA); TARGET COILS (STRYKER); BENCHMARK INTRACRANIAL ACCESS CATHETER (PENUMBRA); TARGET COILS (STRYKER)
Patient Age63 YR
Patient SexFemale